If you need an accessible version of this item please contact JSTOR User Support

Product-Form Queueing Networks with Negative and Positive Customers

Erol Gelenbe
Journal of Applied Probability
Vol. 28, No. 3 (Sep., 1991), pp. 656-663
DOI: 10.2307/3214499
Stable URL: http://www.jstor.org/stable/3214499
Page Count: 8
  • Download PDF
  • Cite this Item

You are not currently logged in.

Access your personal account or get JSTOR access through your library or other institution:

login

Log in to your personal account or through your institution.

If you need an accessible version of this item please contact JSTOR User Support
Product-Form Queueing Networks with Negative and Positive Customers
Preview not available

Abstract

We introduce a new class of queueing networks in which customers are either 'negative' or 'positive'. A negative customer arriving to a queue reduces the total customer count in Chat queue by 1 if the queue length is positive; it has no effect at all if the queue length is empty. Negative customers do not receive service. Customers leaving a queue for another one can either become negative or remain positive. Positive customers behave as ordinary queueing network customers and receive service. We show that this model with exponential service times, Poisson external arrivals, with the usual independence assumptions for service times, and Markovian customer movements between queues, has product form. It is quasi-reversible in the usual sense, but not in a broader sense which includes all destructions of customers in the set of departures. The existence and uniqueness of the solutions to the (non-linear) customer flow equations, and hence of the product form solution, is discussed.

Page Thumbnails

  • Thumbnail: Page 
656
    656
  • Thumbnail: Page 
657
    657
  • Thumbnail: Page 
658
    658
  • Thumbnail: Page 
659
    659
  • Thumbnail: Page 
660
    660
  • Thumbnail: Page 
661
    661
  • Thumbnail: Page 
662
    662
  • Thumbnail: Page 
663
    663